Companies recall large amount of guanfacine, acetaminophen

No adverse events reported so far.

A pharmaceutical supplier is recalling a massive amount of acetaminophen tablets while a pharmaceutical manufacturer is recalling three lots of guanfacine, which is prescribed for attention deficit hyperactivity disorder (ADHD).

Apotex Corp is recalling three lots of Guanfacine Extended-Release Tablets 2 mg to the consumer level due to trace amounts of quetiapine fumarate in one lot, labeled RX1663. “Out of an abundance of caution, lots RX1662 and RX1664 are also included in the scope of this voluntary recall as they were manufactured in the same campaign as lot RX1663,” Apotex said in a press release.

Related: Metformin recalls expand

Quetiapine is indicated as a treatment of schizophrenia and other serious mental disorders such as bipolar disorder manic episodes, bipolar disorder and depressive episodes.

Administering Guanfacine Extended-Release Tablets containing trace amounts of Quetiapine Fumarate to a patient can result in the possibility of hypersensitivity reaction and could lower blood pressure and could cause sleepiness/sedation and dizziness, warned the company. “Pediatric patients, pregnant patients and older adults may be more likely to experience low blood pressure and dizziness if exposed to the defective product,” Apotex said in the press release

However, the pharma maker has not received any reports of adverse events related to the recall. The affected lots were distributed in the U.S. between December 22, 2020, and March 19, 2021.

Meanwhile, A-S Medication Solutions is voluntarily recalling 198,350 bottles of acetaminophen extra strength 500 mg. tablets, contained in Health Essentials Kits distributed by Humana to its members.

The 100 ct. bottles, NDC# 50090-5350-0, were distributed nationwide between January 14, 2021, and March 15, 2021.

Related: Sun Pharma recalls 1 lot of metformin due to NDMA levels

The recalled products contain an incomplete prescription drug label rather than the required OTC Drug Facts label, ASM said in a press release.

Use of acetaminophen could be potentially harmful if safety warnings in the label are not observed, including the risk of liver damage if consumers exceed the recommended dose, take acetaminophen with excessive consumption of alcohol or are allergic to the active ingredient, ASM said.

However, the company has not received any reports of adverse events related to the recall.

The 100-count bottles, NDC 50090-5350-0, are packaged in white plastic bottles contained in a clear plastic bag with other seasonal products labeled as a Health Essentials Kit. Expiration dates are either 7/31/22 or 8/31/22.